Hail, Tom Green
- When
- June 3, 4:08 PM CST to 4:10 PM CST
- Where
- Tom Green County, 4.95 mi NW of (Sjt)mathis Fld San
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 31.420, -100.560
A widespread bow echo severe thunderstorm event occurred during the evening hours of the 3rd, as a strong upper level disturbance interacted with an unstable airmass and a weak front. The strongest thunderstorms affected the Concho Valley and the Northwest Hill Country and produced a swath of strong winds in excess of 60 mph from San Angelo southeast to Junction.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A widespread bow echo severe thunderstorm event occurred during the evening hours of the 3rd, as a strong upper level disturbance interacted with an unstable airmass and a weak front. The strongest thunderstorms affected the Concho Valley and the Northwest Hill Country and produced a swath of strong winds in excess of 60 mph from San Angelo southeast to Junction.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 3, 2:53 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 353 PM CDT SUN JUN 3 2007 .UPDATE... UPDATED ZONES TO ADD SEVERE THUNDERSTORM WATCH 341 UNTIL MIDNIGHT. && .SHORT TERM... .PREV DISCUSSION... /ISSUED 151 PM CDT SUN JUN 3 2007/ SHORT TERM... THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS MUCH OF THE SOUTHERN HALF OF THE CWA. THE MAIN THREAT WILL BE LARGE HAIL...WIDESPREAD WIND DAMAGE...AND ISOLATED TORNADOES. THE COLD FRONT IS LOCATED FROM STERLING CITY TO JUST NORTH OF SAN ANGELO TO NEAR BROWNWOOD. ANOTHER BOUNDARY WAS DRAPED ACROSS THE I10 CORRIDOR. AS THE SHORTWAVE WHICH IS MOVING INTO FAR WEST TEXAS CONTINUES TO APPROACH WC TX...THE COMBINATION OF ADEQUATE LOW LEVEL MOISTURE...CAPE VALUES APPROACHING 3000 J/KG...AND MODERATE BULK SHEAR WILL SET THE STAGE FOR A SIGNIFICANT SEVERE WEATHER EVENT LATE THIS AFTERNOON AND EVENING. EXPECT AN MCS TO DEVELOP ACROSS THE MAF CWA AND TRACK ESE INTO THE SOUTHERN HALF OF WC TX THIS EVENING. AS THE NW FLOW CONTINUES...COULD SEE YET ANOTHER MCS DEVELOP AND TRACK ACROSS THE NORTHERN EDWARDS PLATEAU TOMORROW NIGHT. LONG TERM... FOR WED THROUGH SUNDAY...EXPECT THE CAP TO DEVELOP AS THE UPPER FLOW BECOMES WSW ALLOWING WARMER AIR INTO THE REGION. TEMPS SHOULD RISE INTO THE 90S EVEN IN ABILENE WHO HAS NOT REACHED 90 SO FAR THIS YEAR HOWEVER...CANNOT RULE OUT AN ISOLATED TSTORM SO WILL KEEP SILENT 10 POPS IN THE PACKAGE. WENT SLIGHTLY COOLER THAN MEX GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 66 87 63 87 / 50 20 30 20 SAN ANGELO 66 88 65 89 / 70 30 50 30 JUNCTION 69 89 66 88 / 70 30 40 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 26
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 225 PM CDT SUN JUN 3 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-041930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 225 PM CDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS GOOD CHANCE OF SEVERE WEATHER BEGINNING LATE THIS AFTERNOON...AS THE ATMOSPHERE DESTABILIZES AHEAD OF AN UPPER LEVEL STORM SYSTEM IN NEW MEXICO. SEVERE STORMS ARE DEVELOPING IN THE PERMIAN BASIN EARLY THIS AFTERNOON...AND MOVE EAST INTO WEST CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS IN WEST CENTRAL TEXAS....ALONG AND SOUTH OF A WEAK COLD FRONT...WHICH EXTENDS FROM BIG SPRING TO ROBERT LEE TO BALLINGER TO BRADY TO BROWNWOOD. THE REST OF WEST CENTRAL TEXAS...INCLUDING THE BIG COUNTRY...IS IN A SLIGHT RISK OF SEVERE WEATHER. WITH STRONG WIND SHEAR AND STRONG INSTABILITY...SOME OF THE STORMS WILL REACH SEVERE LEVELS...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. THE STORMS WILL CONTINUE THROUGH THE NIGHT...AND SHOULD WEAKEN TOWARD MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON INTO MONDAY NIGHT ACROSS MUCH OF WEST CENTRAL TEXAS AS ANOTHER STORM SYSTEM INTERACTS WITH THE REMNANT COLD FRONT ACROSS THE AREA. A FEW SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT. STORMS SHOULD DECREASE ACROSS WEST CENTRAL TEXAS BY MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 117 PM CDT SUN JUN 3 2007 TXZ064>066-071>073-076>078-139-140-154-155-168>170-032030- STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER- SUTTON-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...OZONA... ELDORADO...SONORA...COLEMAN...BROWNWOOD...BRADY...SAN SABA... MENARD...JUNCTION...MASON 117 PM CDT SUN JUN 3 2007 ...WIDESPREAD WIND DAMAGE...LARGE HAIL...AND ISOLATED TORNADOES POSSIBLE LATE THIS AFTERNOON AND EVENING... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ALONG AND SOUTH OF A COLD FRONT STRETCHING FROM STERLING CITY TO ROBERT LEE TO BROWNWOOD LINE. THERE IS A THREAT FOR WIDESPREAD WIND DAMAGE AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. BE SURE TO HAVE YOUR NOAA ALL HAZARDS RADIO READY TO GO...AND TUNE INTO TO YOUR FAVORITE LOCAL RADIO...TV...CABLE...OR ON LINE PROVIDER. PLEASE SECURE ANY LOOSE ITEMS YOU MAY HAVE AROUND YOUR HOME. ALWAYS ABANDON YOUR MOBILE HOME WHEN HIGH WINDS OR A TORNADO THREATENS. THE SAFE PLACES FROM A TORNADO ARE IN AN APPROVED UNDERGROUND OR ABOVE GROUND STORM SHELTER...A BASEMENT...OR ON THE LOWEST FLOOR...IN THE INNERMOST ROOM OF A WELL BUILT STRUCTURE. COVER YOURSELF WITH MATTRESSES AND BLANKETS. TXZ049-054-098-099-113-114-127-128-032030- FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS 117 PM CDT SUN JUN 3 2007 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS THE BIG COUNTRY. A FEW STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. BE SURE TO HAVE YOUR NOAA ALL HAZARDS RADIO READY...AND TUNE INTO TO YOUR FAVORITE LOCAL RADIO...TV...CABLE...OR ON LINE PROVIDER. PLEASE SECURE ANY LOOSE ITEMS YOU MAY HAVE AROUND YOUR HOME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 348 PM CDT SUN JUN 3 2007 TXZ064-032145- STERLING TX- 348 PM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT FOR STERLING COUNTY... AT 346 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 23 MILES WEST OF STERLING CITY...OR ABOUT 9 MILES SOUTHEAST OF GARDEN CITY...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... STERLING COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR WEST CENTRAL TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 425 PM CDT SUN JUN 3 2007 TXZ071-072-032230- TOM GREEN TX-IRION TX- 425 PM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT FOR TOM GREEN AND IRION COUNTIES... AT 420 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 26 MILES NORTHWEST OF ARDEN...OR ABOUT 15 MILES SOUTHWEST OF STERLING CITY...MOVING EAST AT 25 MPH. THIS THUNDERSTORM MAY AFFECT THE SAN ANGELO AREA AROUND 530 PM. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. * THE STRONG THUNDERSTORM WILL BE NEAR... ARDEN BY 515 PM CDT TANKERSLEY BY 530 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR WEST CENTRAL TEXAS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
508 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 7 WSW SAN ANGELO 31.42N 100.56W
06/03/2007 E1.00 INCH TOM GREEN TX AMATEUR RADIO
&&
HGUERRERThe San Angelo radar (KSJT), 8 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
12 hail, 6 thunderstorm wind, 2 flash flood. Local standard time, as filed.
This wind speed was reported by the San Angelo Automated Surface Observing System (ASOS).
The public reported only quarter size hail. However, it is possible that the hail may have been larger since some cars had broken windshields. Crops were also severely damaged. Radar indicated hail around baseball size.
Quarter size hail fell for several minutes. Only minor damage was noted.
Heavy rains produced urban flooding in San Angelo with many of the low water crossings flooded on the west side of town. There were some swift water rescues performed during this heavy rain event.
This large hail broke the windows of a house.
Thunderstorm winds produced damage in and around Junction.
Significant wind damage was reported in Junction. Several trees were blown down and caused damage to nearby buildings.
Several trees were blown down along Farm Road 385.
Heavy rains caused Tiger Creek to go over the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39321, 39322, 39323, 39324, 39325, 39326, 39327, 39328, 39329, 39330, 39332, 39333, 39334, 39335, 39336, 39340, 39337, 39338, 39342, 39343.